MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an ael procedure of the left iliac and femoral arteries via contralateral access from the right femoral artery, a flexor ansel guiding sheath unraveled and separated.The sheath became stuck, and the physician used force to remove it, at which point the sheath unraveled and separated.A fragment including the radiopaque band remained in the patient and was therefore stented against the artery wall.An open surgical procedure was performed on the right femoral access site to repair the arterial damage that occurred during removal of the sheath.According to the initial reporter, the patient did not experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Initial reporter name and address: customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an "ael" procedure of the left iliac and femoral arteries via contralateral access from the right femoral artery, a flexor ansel guiding sheath unraveled and separated.The sheath became stuck, and the physician used force to remove it, at which point the sheath unraveled and separated.A fragment including the radiopaque band remained in the patient and was therefore stented against the artery wall.An open surgical procedure was performed on the right femoral access site to repair the arterial damage that occurred during removal of the sheath.According to the initial reporter, the patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated approximately 24.7-centimeters from the hub.The inner coil was exposed, unraveled, and elongated.A document-based investigation evaluation was performed.No related non-conformances were found, and there were no other relevant complaints on the lot.The product ifu states that reinsertion of the dilator prior to removal of the sheath increases the strength of the sheath and lessens the risk of device separation and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook was unable to establish a cause for this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.There is currently a capa investigation open to investigate this product failure.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15663167
Report Number1820334-2022-01654
Device Sequence Number14947072
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)250616(10)14798618
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number14798618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale